MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 11/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryoablation procedure, the patient had phrenic nerve injury on the first freeze of the right superior pulmonary vein.The case was aborted and the patient was under general anesthesia.The patient was placed on a ventilator due to lost phrenic nerve capture in the right superior pulmonary vein (rspv).After the procedure the patient was upgraded to a biventricular icd, after which there was phrenic nerve capture.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: device and data files were returned and analyzed.The data files did not show any system notices or issues for the returned catheter.Visual inspection of the catheter showed that the device was intact with no apparent issues.Smart chip verification indicated that the catheter been used for 12 injections.This is a clinical issue encountered during the procedure.In conclusion, the reported issue was not confirmed through testing.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
16771 chemin ste-marie
kirkland H9H 5 H3
CA  H9H 5H3
MDR Report Key6186240
Report Number3002648230-2016-00531
Device Sequence Number16400816
Product Code OAE
UDI-Device Identifier00643169345614
UDI-Public00643169345614
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2017
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number61571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2017
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
01/18/2017
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date02/06/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR